North Carolina, 2006Flash Flood in North Carolina, June 14, 2006
June 14, 2006 · NWS RAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 14, 11:24 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 14, 11:24 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1224 PM EDT WED JUN 14 2006
.SHORT TERM /REST OF TODAY/...
ZONE FORECASTS AND GRIDS HAVE BEEN UPDATED TO REMOVE FLOOD THREAT
WHERE RAIN HAS NOW ENDED IN THE WESTERN TIER. -RFG
&&
.PREV DISCUSSION...
(ISSUED 913 AM EDT WED JUN 14 2006)
SHORT TERM /REST OF TODAY/...
UPPER AIR SOUNDINGS THIS MORNING SHOW A MOIST ADIABATIC SATURATED
AIRMASS WITH P-WATER IN THE 2 INCH RANGE ASSOCIATED WITH ALBERTO
REMNANTS. FLOOD WATCH WILL CONTINUE IN EFFECT FOR THE ENTIRE RAH
CWA...THOUGH THE GREATEST THREAT IS IN THE QUASI STATIONARY BANDS
OVER THE PIEDMONT AS THE STORM CENTER TRANSLATES NORTHEAST THROUGH
THE SANDHILLS AND COASTAL PLAIN. HEAVY RAIN BANDS IN THE SANDHILLS
AND COASTAL PLAIN MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN
AREAS HIT BY LOCALIZED HEAVY RAIN IN THUNDERSTORMS IN RECENT DAYS.
ALBERTO REMNANT CIRCULATION IS BECOMING A HYBRID SYSTEM AS IT
INTERACTS WITH A SHORT WAVE OUT OF THE OHIO VALLEY. BANDED
STRUCTURE OF HEAVY PCPN IS VERY EVIDENT AND SIMILAR TO MATURE OR
OCCLUDING EXTRA TROPICAL SYSTEMS. -RFG
PREV DISCUSSION...
(ISSUED 725 AM EDT WED JUN 14 2006)
SHORT TERM /REST OF TODAY/...
UPDATING FLOOD WATCH SHORTLY TO INCLUDE THE WESTERN COUNTIES.
ALBERTO BECOMING EXTRATROPICAL AS OH VALLEY S/W BEGINNING TO EXERT
ITS INFLUENCE. S/W HAS PULLED MOISTURE FARTHER WEST. THIS WILL
RESULT IN BAND OF HEAVY/LOCALLY EXCESSIVE RAINFALL OVER THE
WESTERN COUNTIES OF CENTRAL NC.
PREV DISCUSSION...
(ISSUED 320 AM EDT WED JUN 14 2006)
SHORT TERM /TODAY THROUGH SATURDAY/...
JUST MINOR TWEAK REQUIRED TO THE FORECAST IN THE SHORT TERM. MAIN
FORECAST CHALLENGE INVOLVES MAX TEMPS TODAY AND HOW FAR NW RAIN
SHIELD WILL EXTEND.
MESO ANALYSIS DEPICTS INVERTED SURFACE TROUGH/PSEUDO-WARM FRONT
EXTENDING NE ACROSS EASTERN SECTIONS OF SANDHILLS THROUGH THE
COASTAL PLAIN. APPEARS THAT SURFACE CIRCULATION CENTER OF ALBERTO
WILL LIKELY FOLLOW THIS PATH. STILL EXPECT TO SEE SOME ACCELERATION
TO THE NE LATER TODAY AS MID LEVEL S/W CURRENTLY CROSSING THE OH
VALLEY GETS CLOSER. STILL APPEARS THAT GREATEST THREAT FOR PROLONG
RAIN WILL BE THIS MORNING AND MAINLY ALONG AND EAST OF SURFACE
TROUGH. LOW LEVEL MOISTURE TRANSPORT MAXIMIZED OVER THE EASTERN
TWO-THIRDS OF CENTRAL NC AT 12Z THEN FOCUS SHIFTS INTO THE COASTAL
AREA BY 18Z. FINALLY...GREATEST UPPER LEVEL DIVERGENCE OVER THE
REGION AT 12Z THEN LIFTS NE BY 18Z. THUS...APPEARS THAT THREAT FOR
LOCALIZED FLOODING STILL A CONCERN FOR THE EASTERN HALF OF FORECAST
AREA. WILL MAINTAIN FLOOD WATCH AS IS AND NOT EXPAND NOR CONTRACT.
MORE THAN LIKELY...FLOOD WATCH WILL BE CANCELED BEFORE CURRENT
EXPIRATION TIME OF 8 PM EDT. FURTHER WEST...STILL EXPECT TO SEE
RAIN BUT PRECIP AMOUNTS WILL LIKELY DROP-OFF SIGNIFICANTLY WEST OF
THE TRIANGLE. ACROSS THE TRIAD REGION...RAINFALL AMOUNTS MAY VARY
FROM AROUND A HALF INCH OVER THE EAST AND SOUTH SECTIONS TO BELOW A
QUARTER OF AN INCH W-N OF WINSTON-SALEM.
DUE TO EXPECTED ACCELERATION TO THE NE...DID END PRECIP A COUPLE
HOURS SOONER THIS AFTERNOON THAN IN PREVIOUS FORECAST.
OVERCAST SKIES AND WIDESPREAD RAIN WILL HOLD TEMPS DOWN FOR GOOD
PART OF THE DAY. WITH ANTICIPATION OF RAIN DIMINISHING THIS
AFTERNOON...MAY SEE SOME TEMP RECOVERY...ESPECIALLY WEST AND SOUTH
SECTIONS. TWEAKED TEMPS A BIT IN THE WEST BUT STILL ESSENTIALLY THE
SAME FORECAST.
EXPECT DRY WEATHER TONIGHT THROUGH SAT. MID/UPPER LEVEL HEIGHTS
INCREASE LATE THU THROUGH SAT AS L/W TROUGH LIFTS NORTH AND UPPER
RIDGE BUILDS OVER THE SE U.S. THIS WILL GIVE THE REGION A GENUINE
TASTE OF SUMMER THIS WEEKEND AS AFTERNOON TEMPS RETURN TO THE UPPER
80S/LOWER 90S.
LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE AXIS IN VICINITY OF CENTRAL NC THROUGH EARLY NEXT WEEK.
THIS TRANSLATE TO WARM AND MAINLY DRY CONDITIONS. APPEARS THAT ANY
CONVECTION THAT OCCURS WILL BE ISOLATED AND MAINLY CONFINED TOT EH
EASTERN FRINGE DUE TO POSSIBLE SEA BREEZE INTRUSION...AND IN THE FAR
NW DUE TO ANY CONVECTIVE DEVELOPMENT IN THE HIGHER TERRAIN.
AVIATION...
WARM FRONT EXTENDING INTO THE EASTERN PIEDMONT OF NC HAS RESULTED IN
LIFR FOG AND CEILINGS ACROSS EASTERN TAF SITES THUS FAR...HOWEVER
EXPECT TO SEE MARKED IMPROVEMENT IN VISIBILITY WITH ONSET OF RAIN
THROUGH 12Z. IFR CEILINGS WILL PERSIST UNTIL WELL DEFINED
CIRCULATION CENTER TRACKS NORTHEAST THROUGH THE COASTAL
PLAIN...MOVING OFFSHORE BY 00Z. HEAVY RAIN BAND ASSOCIATED WITH WELL
DEFINED CENTER...WILL REDUCE VISIBILITIES TO 1 TO 2 MILES...WITH
BEST CHANCE FOR THUNDER IN THE EAST...AT FAY AND RWI TAF SITES.
EXPECT STEADY IMPROVEMENT FROM 21 TO 03Z AS SYSTEM PASSES TO THE
NORTHEAST.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NCZ007>011-022>028-039>043-075>078-085-086-088-
089 UNTIL 8 PM WEDNESDAY.
&&
SHORT TERM...RFG
Hazardous weather outlook, Jun 14, 4:06 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT WED JUN 14 2006
NCZ007>011-021>028-038>043-073>078-083>086-088-089-150900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
456 AM EDT WED JUN 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN WILL OCCUR ACROSS MUCH OF CENTRAL NORTH CAROLINA TOADY AS
THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST OVER EASTERN
NORTH CAROLINA. A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL NORTH
CAROLINA THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF
TWO TO FOUR INCHES WILL OCCUR ACROSS CENTRAL NORTH CAROLINA WITH
AMOUNTS LESS THAN TWO INCHES EXPECTED IN THE TRIAD. THE HEAVIEST
RAINFALL WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON HOURS. AN
ISOLATED WIND GUST UP TO 40 MPH MAY OCCUR WITH THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF AN
INCH...OBSERVED RAPIDLY RISING WATER LEVELS IN CREEKS OR
STREAMS...STREETS THAT ARE IMPASSABLE DUE TO HIGH WATER...OR ANY
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 14, 11:00 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
06/14/2006 GUILFORD NC FIRE DEPT/RESCUE
PORTIONS OF BUFFALO CREEK IN THE CITY OF GREENSBORO
BEGINING TO GO OVER ITS BANKS.
&&
BLAESLocal storm report, Jun 14, 11:02 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD ROANOKE RAPIDS 36.45N 77.65W
06/14/2006 HALIFAX NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT HIGH WATER ON SEVERAL ROADS AND A
FEW ROAD CLOSURES. HINSTON ROAD, REBECCA DRIVE, AND NC
HIGHWAY 48 ALL HAVE PORTIONS OF THE ROAD CLOSED BECAUSE
OF FLOODING.
&&
BLAESSpecial weather statement, Jun 14, 11:04 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EDT WED JUN 14 2006
NCZ010-011-027-141900-
WARREN-HALIFAX-NASH-
INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...NASHVILLE
1204 PM EDT WED JUN 14 2006
GUSTY WINDS WITH TROPICAL DEPRESSION ALBERTO WILL PRODUCE GUSTS
AROUND 40 MPH BETWEEN NOON AND 3 PM THIS AFTERNOON. THE GUSTY
WINDS...COUPLED WITH HEAVY RAINFALL AND WET GROUND...COULD PRODUCE
SOME TREE DAMAGE...ESPECIALLY TREES IN POOR CONDITION OR THAT ARE
VERY SHALLOWLY ROOTED. IF YOU MUST TRAVEL THIS AFTERNOON...USE
EXTREME CAUTION. BE MINDFUL OF FLOODING OF AREA ROADWAYS AND
PREPARED FOR POOR VISIBILITY. STAY TUNED TO THIS STATION FOR THE
LATEST WEATHER INFORMATION.
DJF
Local storm report, Jun 14, 11:05 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD RALEIGH 35.81N 78.64W
06/14/2006 WAKE NC LAW ENFORCEMENT
STREET FLOODING REPORTED ACROSS NUMEROUS LOCATIONS IN THE
CITY OF RALEIGH INCLUDING MILLBROOK/QUAIL HOLLOW
ROAD...ATLANTIC AVE/NEW HOPE ROAD...PORTIONS OF GLENWOOD
AVE.
&&
BLAESLocal storm report, Jun 14, 12:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD 5 SW SMITHFIELD 35.46N 78.41W
06/14/2006 JOHNSTON NC TRAINED SPOTTER
REPORTS OF ROAD FLOODING AT DEVILS RACETRACE ROAD AND
FOUR OAKS IN JOHNSTON COUNTY.
&&
REULocal storm report, Jun 14, 12:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
110 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD SOUTHERN PINES 35.18N 79.40W
06/14/2006 MOORE NC PUBLIC
SEVERAL ROADS FLOODED IN MOORE COUNTY WITH 3 TO 8 FEET OF
WATER ON MIDLAND ROAD.
&&
BLAESFlash Flood, Warren
- When
- June 14, 12:30 PM EST to 5:00 PM EST
- Where
- Warren County, Southeast Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.397, -78.107 (the zone’s center; the record gives no point)
Numerous secondary roads flooded. One road closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Lightning Strike in Indiana, June 14, 2006$100,000 · 1 event
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5511531.